MAUDE Adverse Event Report: TULSA DENTAL PRODUCTS LLC PROTAPER GOLD ROTARY S2 21MM; DRILL, DENTAL, INTRAORAL

TULSA DENTAL PRODUCTS LLC PROTAPER GOLD ROTARY S2 21MM; DRILL, DENTAL, INTRAORAL
Catalog Number PTGRS221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that 2 protaper gold rotary s2 21mm broke during use in the same patient.The broken parts could not be retrieved and they were incorporated into the fill.No injury.
 
Additional Manufacturer Narrative
Customer returned 60x sealed files.Per ansi/aq z1.4-2003 inspector's rule (using single sampling plan 'normal' at inspection level s2 with aql 1.5), a sample lot of 8 were checked.Checked 8 files under microscope and found no manufacturing marks or defects.Files were measured using opt comp-007 (calibration date 2/24/2025) and passed all attributes checked (wire size, d2, d6, and d13), see attached inspection form.Return product met specification and engineering reviewed and advised no further testing needed.Nothing unusual to report was found during dhr review.A query indicates no additional complaints have been received for this lot number.

Brand Name
PROTAPER GOLD ROTARY S2 21MM
Common Device Name
DRILL, DENTAL, INTRAORAL
Manufacturer (Section D)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer (Section G)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21871476
Report Number2320721-2025-00062
Device Sequence Number15404676
Product Code DZA
UDI-Device IdentifierD716PTGRS2211
UDI-PublicD716PTGRS2211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPTGRS221
Device Lot Number0000400651
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown